MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 14MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 SOFT 14MM X 50CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0036121450
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Thrombosis (2100)
Date of Event 08/22/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the second of 2 reports.Reference to medwatch report mw5065280 filed by the facility.Subject device is not available.
 
Event or Problem Description
The patient presented with a ruptured large supraclinoid right internal carotid artery (ica) aneurysm with subarachnoid hemorrhage and mild hydrocephalus.During embolization of the aneurysm, the fist coil was placed inside the aneurysm but stretched out of the aneurysm and down the vasculature and broke off the delivery wire.Following unsuccessful attempts to retrieve the coil, a stent was placed to secure the broken stretched coil against the right ica wall.The same issue was occurred with the second coil (subject coil).The third coil was uneventfully placed; however, after the last coil deployment, thrombus formation was noted at the treated vessel.Intra-arterial integrilin was given to the patient to treat the vessel thrombosis.The patient had long term deficit with speech, cognitive and linguistic deficits requiring 24 hour supervision for safety.It is unknown if the patients condition post-procedure related to the reported devices malfunction and subsequent thrombosis or to the patients presenting condition before procedure.
 
Additional Manufacturer Narrative
This report is to inform the food and drug administration about a duplicate.A medwatch report (mw 5065280) was received on 18-october-2016 regarding adverse events for subject coils.At the time mfr report # 3008881809-2016-00260 for the 1st coil (along with the mfr report # 3008881809-2016-00259 for the 2nd coil and mfr report # 3008881809-2016-00287 for the last coil) was filed with an awareness date of 18-october-2016.A search for information already entered in our system was done without finding any duplicate.On 11 january-2017, investigation team identified that this report is a duplicate of mfr report # 3008881809-2016-00169 (for the 1st coil) for the same event on date 22-august-2016.Mfr report # 3008881809-2016-00169 had been created earlier based on sales representative information with an awareness date of 08/22/2016.In both records, the facility name and address were different but zip code and all other information were similar hence the duplicate records could not be identified earlier.Henceforth any follow up on this event or additional information will be filed under mfr report # 3008881809-2016-00169 and no further follow-up will be filed under the mfr report # 3008881809-2016-00260 will be filed.
 
Event or Problem Description
The patient presented with a ruptured large supraclinoid right internal carotid artery (ica) aneurysm with subarachnoid hemorrhage and mild hydrocephalus.During embolization of the aneurysm, the fist coil was placed inside the aneurysm but stretched out of the aneurysm and down the vasculature and broke off the delivery wire.Following unsuccessful attempts to retrieve the coil, a stent was placed to secure the broken stretched coil against the right ica wall.The same issue was occurred with the second coil (subject coil).The third coil was uneventfully placed; however, after the last coil deployment thrombus formation was noted at the treated vessel.Intra-arterial integrilin was given to the patient to treat the vessel thrombosis.The patient had long term deficit with speech, cognitive and linguistic deficits requiring 24 hour supervision for safety.It is unknown if the patient¿s condition post-procedure related to the reported devices malfunction and subsequent thrombosis or to the patient¿s presenting condition before procedure.

Brand Name
TARGET XL 360 SOFT 14MM X 50CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6105930
Report Number3008881809-2016-00260
Device Sequence Number10930804
Product Code HCG
UDI-Device Identifier04546540711540
UDI-Public(01)04546540711540(17)190228(10)18839198
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K123377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberM0036121450
Device Lot Number18839198
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/16/2016
Supplement Report FDA Received Date02/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
2 TARGET COIL (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR